Alert archive / Oklahoma / Tornado Warnings in 2024
Tornado Warning 69, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at May 26, 2024, 12:29 AM CDT for Osage County, Oklahoma. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2024, 12:29 AM CDT (05:29 UTC)
- Expired
- May 26, 2024, 1:15 AM CDT
- In force
- 46 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Osage County, OK
The radar
The Tulsa radar (KINX), 107 km from the middle of the area, began a volume at 05:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 1:10 AM CDT | TSTM WND DMG | 1 W Hulah, OK | Trees damaged by thunderstorm wind gusts. |
| May 26, 1:21 AM CDT | HAIL 1.75 | 4 Nnw Hulah, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 3:26 PM CDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3919 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 326 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 6.8
- Supercell composite
- 21.2
The text
As transmitted.
881
WFUS54 KTSA 260529
TORTSA
OKC113-260615-
/O.NEW.KTSA.TO.W.0069.240526T0529Z-240526T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tulsa OK
1229 AM CDT Sun May 26 2024
The National Weather Service in Tulsa has issued a
* Tornado Warning for...
Northeastern Osage County in northeastern Oklahoma...
* Until 115 AM CDT.
* At 1229 AM CDT, a severe thunderstorm capable of producing a
tornado was located 6 miles northeast of Grainola, moving east at
35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations in or near the path include...
Grainola... Hulah...
Wah Sha She State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3700 9600 3686 9600 3690 9666 3700 9667
TIME...MOT...LOC 0529Z 267DEG 32KT 3701 9657
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$1 follow-up statement
192
WWUS54 KTSA 260541
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1241 AM CDT Sun May 26 2024
OKC113-260615-
/O.CON.KTSA.TO.W.0069.000000T0000Z-240526T0615Z/
Osage OK-
1241 AM CDT Sun May 26 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR
NORTHEASTERN OSAGE COUNTY...
At 1241 AM CDT, a severe thunderstorm capable of producing a tornado
was located 6 miles west of Elgin, moving east at 40 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations in or near the path include...
Hulah... Wah Sha She State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3700 9600 3686 9600 3692 9654 3700 9653
TIME...MOT...LOC 0541Z 270DEG 33KT 3698 9640
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at May 25, 9:30 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, May 25, 9:30 PM CDT, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 930 PM CDT Sat May 25 2024 ...New SHORT TERM... .SHORT TERM... (The rest of tonight) Issued at 920 PM CDT Sat May 25 2024 Update mainly is for adding tornado watch 311 which will include most of NE OK and far NW AR. Bulk of storm coverage is expected to stay north of I 40 tonight, though isolated to widely scattered storms that develop across SE OK and WC AR will still have severe potential. Made some adjustments to PoPs through 06 based on expected coverage, and just a few minor tweaks to PoPs in the 06-12z time frame. Overnight temperatures look reasonable at this time. Updated ZFP/AFM/PFM already sent && .LONG TERM... (Tomorrow through Saturday) Issued at 230 PM CDT Sat May 25 2024 Thunderstorms are expected to have waned and / or focused more east of the local region by early Sunday. However, the cold front associated with the passing wave will not clear western AR and SE OK until late afternoon and conditions will become increasingly unstable ahead of the boundary. Veered low level winds will limit frontal convergence and overall storm coverage is likely to be low, however at least isolated storms are possible along the boundary by mid to late afternoon before the front clears the forecast area to the east and south. Otherwise, dry weather and warm weather will prevail west of the front. Sfc high pressure builds across the region Monday providing a pleasant day area wide. The pattern transitions toward more northwesterly flow through the southern Plains by Tuesday with daily thunderstorm complexes likely to develop and track in or near the forecast area from Tuesday night through Thursday. Locally heavy rainfall and at least a limited risk of severe weather would accompany these events. By late week into next weekend the pattern reverts to more southwesterly flow aloft and likely remains unsettled with daily thunderstorm chances continuing. && .AVIATION... (00Z TAFS) Issued at 631 PM CDT Sat May 25 2024 The main focus this TAF period is to time potential for storm impacts at the TAF sites this evening and overnight. Per latest HRRR and WoFS, TEMPO groups were used where probs were greater for storm impacts near the KS/MO borders. This would include the KBVO, KXNA and KROG TAF sites. Storm potential was also higher at KMLC per model data, so a TEMPO was used there also. There may also be a period of MVFR cigs as well during the overnight. A front will push thru on Sunday, with conditions at all sites returning to VFR with gusty winds veering to the W/SW. Lacy && .PRELIMINARY POINT TEMPS/POPS... TUL 71 89 62 87 / 50 0 0 0 FSM 73 91 66 89 / 40 20 20 0 MLC 72 91 64 89 / 30 0 10 0 BVO 67 88 58 86 / 60 10 0 0 FYV 69 87 61 85 / 50 20 10 0 BYV 68 88 61 84 / 50 30 10 0 MKO 71 90 62 85 / 30 0 0 0 MIO 67 86 59 83 / 60 10 10 0 F10 71 91 61 86 / 30 0 0 0 HHW 71 89 65 89 / 50 10 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...23 LONG TERM....07 AVIATION...30
Hazardous weather outlook, May 25, 5:03 PM CDT, 7 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 503 PM CDT Sat May 25 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-261015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 503 PM CDT Sat May 25 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Through Tonight. TORNADO. RISK...Elevated. AREA...Eastern Oklahoma. ONSET...This evening. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...This evening. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Severe storms are underway across northwest Texas and southwest Oklahoma, with additional development across the Texas and Oklahoma panhandles late this afternoon. As these storms move east towards central Oklahoma, the potential for severe thunderstorms across parts of eastern Oklahoma remains in place later this evening. The storms will likely be widely scattered, but will pose the threat of large hail, damaging wind gusts, and tornadoes. As activity moves further into eastern Oklahoma, storms are expected to weaken some as they move into Arkansas. Further north, an organized MCS that track east across southern Kansas may clip parts of far northeast Oklahoma and northwest Arkansas late tonight. These storms will carry mainly a damaging wind threat along with an isolated tornado potential. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Thunderstorm Potential...High Wind Potential. MONDAY...No Hazards. TUESDAY THROUGH THURSDAY...Thunderstorm Potential. FRIDAY...Thunderstorm Potential...Heavy Rain Potential. EXTENDED DISCUSSION... A couple of quiet days are expected for the remainder of the holiday weekend. A few thunderstorms will be possible on Sunday across far eastern Oklahoma and northwest Arkansas as a cold front moves through, but will quickly shift eastward. Nightly thunderstorm chances will return by mid week as northwest flow aloft sets up and chances increase for storm complexes moving into the region overnight. Some severe potential will likely exist on those nights, along with the threat for heavy rainfall and isolated flooding. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 25, 8:30 PM CDT, 3 hours 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
830 PM CDT Sat May 25 2024
OKZ054-059-260230-
Osage OK-Pawnee OK-
830 PM CDT Sat May 25 2024
...STRONG THUNDERSTORMs WILL IMPACT NORTHERN OSAGE AND NORTH CENTRAL
PAWNEE COUNTIES THROUGH 930 PM CDT...
At 829 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southwest of Tonkawa, moving northeast at 55 mph. Other strong
thunderstorms were northwest of Grainola.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Pawhuska... Fairfax...
Barnsdall... Shidler...
Wynona... Burbank...
Grainola... Foraker...
Pearsonia... Southern Kaw Lake...
Webb City... Tallant...
Apperson... Pershing...
Nelagoney...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CDT for northeastern
Oklahoma.
&&
LAT...LON 3700 9639 3653 9614 3651 9701 3653 9698
3655 9690 3658 9689 3660 9692 3658 9698
3659 9705 3660 9704 3668 9706 3670 9703
3668 9694 3675 9689 3674 9683 3677 9682
3678 9675 3700 9675
TIME...MOT...LOC 0129Z 239DEG 50KT 3665 9734
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
69Special weather statement, May 26, 12:21 AM CDT, 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1221 AM CDT Sun May 26 2024
OKZ057-058-062-063-260545-
Craig OK-Delaware OK-Ottawa OK-Mayes OK-
1221 AM CDT Sun May 26 2024
...A STRONG THUNDERSTORM WILL IMPACT CRAIG...NORTHERN DELAWARE...
OTTAWA AND NORTHEASTERN MAYES COUNTIES THROUGH 1245 AM CDT...
At 1220 AM CDT, Doppler radar indicated a strong thunderstorm over
Big Cabin, moving east at 60 mph. Several other strong thunderstorms
will also affect this area.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Miami... Vinita...
Baxter Springs... Jay...
Grove... Commerce...
Seneca... Fairland...
Afton... South West City...
Quapaw... Langley...
Adair... Welch...
Bernice... Ketchum...
Bluejacket... Wyandotte...
Disney... Big Cabin...
This includes Interstate 44 between mile markers 271 and 324.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 500 AM CDT for northwestern
Arkansas...and northeastern Oklahoma.
&&
LAT...LON 3641 9461 3643 9527 3653 9533 3700 9531
3700 9462
TIME...MOT...LOC 0520Z 252DEG 53KT 3656 9520
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
69Local storm report, May 26, 12:22 AM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1222 AM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 PM Tornado Claremore 36.31N 95.62W
05/25/2024 Rogers OK Official NWS Obs
TDS on radar, numerous reports of damage in
Claremore.
&&Special weather statement, May 26, 12:26 AM CDT, 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1226 AM CDT Sun May 26 2024
OKZ066-070-071-260600-
Muskogee OK-Okmulgee OK-McIntosh OK-
1226 AM CDT Sun May 26 2024
...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH...CENTRAL MUSKOGEE AND
SOUTHEASTERN OKMULGEE COUNTIES THROUGH 100 AM CDT...
At 1226 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Dewar to 7 miles southeast of Henryetta.
Movement was northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Muskogee... Henryetta...
Checotah... Warner...
Morris... Dewar...
Schulter... Oktaha...
Taft... Boynton...
Grayson... Council Hill...
Rentiesville... Hoffman...
Stidham... Lake Eufaula State Park...
Keefeton... Wainwright...
Summit... Hitchita...
This includes Interstate 40 in Oklahoma between mile markers 237 and
280.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 500 AM CDT for northeastern
Oklahoma.
&&
LAT...LON 3581 9546 3580 9542 3581 9540 3544 9522
3526 9592 3552 9604
TIME...MOT...LOC 0526Z 245DEG 47KT 3548 9596 3536 9590
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:58 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 62 min |
| May 25, 8:30 PM CDT | Special Weather Statement | TSA | Osage | 60 min |
| May 25, 8:53 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 34 min |
| May 25, 9:23 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 67 min |
| May 25, 9:48 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 42 min |
| May 25, 10:18 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 42 min |
| May 25, 10:51 PM CDT | Tornado Warning | TSA | Osage, Rogers, Tulsa, Wagoner, Washington | 39 min |
| May 25, 10:56 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Osage, Rogers, Washington | 49 min |
| May 25, 11:24 PM CDT | Tornado Warning | TSA | Cherokee, Mayes, Rogers | 51 min |
| May 26, 12:00 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 45 min |
| May 26, 12:02 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 43 min |
| May 26, 12:11 AM CDT | Tornado Warning | TSA | Delaware, Mayes | 49 min |
| May 26, 12:21 AM CDT | Special Weather Statement | TSA | Craig, Ottawa | 24 min |
| May 26, 12:26 AM CDT | Special Weather Statement | TSA | McIntosh, Muskogee | 34 min |
| May 26, 12:34 AM CDT | Special Weather Statement | TSA | Pushmataha | 26 min |
| May 26, 12:40 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Haskell, McIntosh, Muskogee, Okmulgee, Sequoyah | 65 min |
| May 26, 12:42 AM CDT | Tornado Warning | TSA | Delaware | 48 min |
| May 26, 12:58 AM CDT | Special Weather Statement | TSA | Ottawa | 17 min |
| May 26, 1:03 AM CDT | Tornado Warning | TSA | Nowata, Osage, Washington | 42 min |
| May 26, 1:35 AM CDT | Tornado Warning | TSA | Craig, Nowata | 15 min |
| May 26, 1:38 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Wagoner | 29 min |
| May 26, 1:40 AM CDT | Special Weather Statement | TSA | Sequoyah | 35 min |
| May 26, 1:49 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 41 min |
| May 26, 2:10 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 50 min |
| May 26, 2:53 AM CDT | Areal Flood Advisory | TSA | Craig, Ottawa | 3 hr |
| May 26, 2:54 AM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 9 min |
| May 26, 2:54 PM CDT | Special Weather Statement | TSA | Craig, Nowata | 36 min |
| May 26, 3:06 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 39 min |
| May 26, 3:45 PM CDT | Special Weather Statement | TSA | Craig | 45 min |
| May 26, 3:57 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 48 min |
Nearby
Tornado Warnings in Oklahoma, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.